Diabetes Channel
Topics
Medications
Quicklinks
Related Channels

Starlix Overdose

Although uncommon, it is possible to take too much Starlix. Overdose symptoms include extreme hunger, cold sweats, and blurry vision. The specific effects of an overdose vary, depending on how much of the medication was taken and whether it was taken with other medicines, alcohol, and/or drugs. Treatment options for a recent Starlix overdose can include giving a glucose solution to raise blood sugar levels or pumping the stomach.

Starlix Overdose: An Introduction

Starlix® (nateglinide) is a prescription medication that has been licensed to treat type 2 diabetes. As with all medicines, it is possible to take too much Starlix. Overdose effects will vary, depending on a number of factors, including how much Starlix was taken and whether it was taken with any other medicines, alcohol, and/or drugs.
 
If you happen to overdose on Starlix, seek immediate medical attention.
 

Symptoms of a Starlix Overdose

A Starlix overdose can cause low blood sugar (hypoglycemia). Possible symptoms of low blood sugar include:
 
  • Sweating
  • Shakiness
  • Extreme hunger
  • Dizziness
  • Cold sweats
  • Blurry vision.
     
More severe symptoms include:
 
  • Changes in behavior, such as irritability
  • Loss of coordination
  • Difficulty speaking
  • Confusion
  • Seizures
  • Loss of consciousness
  • Coma
  • Loss of life.
     

Treatment for a Starlix Overdose

The treatment for a Starlix overdose varies. If the overdose was recent, the healthcare provider may use certain medicines or place a tube into the stomach to "pump the stomach." Treatment may also involve supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Starlix overdose may include:
 
  • Fluids through an intravenous line (IV)
  • A sugar (glucose) solution to increase blood sugar levels
  • Other treatments based on the complications that occur.
     
It is important that you seek prompt medical attention if you believe that you may have overdosed on Starlix.
7 Signs of High Blood Sugar

Starlix Diabetes Medicine

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.